MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 NEUT 40IDX62OD; HIP ACETABULAR INSERT/LINER

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 NEUT 40IDX62OD; HIP ACETABULAR INSERT/LINER
Model Number 1218-40-662
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Tissue Damage (2104); Discomfort (2330)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised due to suspected infection.Update jun 05, 2017: legal medical records received.Pfs alleges pain, discomfort, dislocation, limp, disfigurement, physical limitations and loss of enjoyment of life.After review of the medical records for mdr reportability, patient underwent incision and drainage secondary to periprosthetic infection.Examination notes stated that 1 week prior to i&d, fluid was aspirated from his hip estimated at 200 ml and sent to the laboratory.The cell count from that fluid was very high with a very high white count, indicative of an infection.1 week after i&d, patient was taken back to the operating room for a re-closure of wound dehiscence with wound drainage.3 months post revision surgery, patient experienced swelling and increase pain.It was revealed that white cell count was high.Intraoperative notes noted a large amount of brown material and cloudy in nature.There were some areas of necrosis that were debrided and extensive areas of granulation.There were also small areas of residual metallosis from the previous surgery.Changing of poly constrained liner was made due to continued impingement of the patient's femoral neck.It was also stated in the operative notes that the revision surgery was certainly a contributor to the infection.A secondary contributor was the amount of loss soft tissue and the reaction of the metal debris.A third factor was the history of posttraumatic disease.Lot numbers were provided.This complaint was updated on jun 12, 2017.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Ppf alleges elevated metal ions and abductor muscle repair.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
PINN LNR CON +4 NEUT 40IDX62OD
Common Device Name
HIP ACETABULAR INSERT/LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6680695
Report Number1818910-2017-20514
Device Sequence Number10818030
Product Code KWZ
UDI-Device Identifier10603295012184
UDI-Public10603295012184
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number1218-40-662
Device Catalogue Number121840662
Device Lot Number681590
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer02/21/2019
12/10/2020
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date02/22/2019
12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight91